MAUDE Adverse Event Report: MAKO SURGICAL CORP. CHECKPOINT 3.5MM HEX X 15MM STERILE; ORTHOPEDIC STEREOTAXIC INSTRUMENT

MAKO SURGICAL CORP. CHECKPOINT 3.5MM HEX X 15MM STERILE; ORTHOPEDIC STEREOTAXIC INSTRUMENT
Catalog Number 116230
Medical Device Problem Codes Material Fragmentation (1261); Improper or Incorrect Procedure or Method (2017)
Health Effect - Clinical Codes Foreign Body In Patient (2687); No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 05/22/2025
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
As part of normal complaint follow-up, an evaluation of the event has been initiated by mako surgical.A supplemental report will be submitted if additional information becomes available.
 
Event or Problem Description
This event occurred before removing the mako check point pin on mako tha procedure.Dr.Tells sale rep that the checkpoint pin on the molar was not found and may have entered the molar.Dr.Decided that it would be more beneficial to the patient to leave the checkpoint pin in place rather than perform a cup replacement to remove the checkpoint pin.An x-ray of the frontal view was then taken to confirm that the internal disc had not been penetrated, and the remaining checkpoint pin and mako pin were removed to close the wound.After procedure, dr.And sales rep have checked the postoperative ct.The pin had sunk to around 20mm below where it was originally struck.It was determined that it did not penetrate the inner bedrock.
 
Event or Problem Description
No new information.
 
Additional Manufacturer Narrative
Reported event: an event regarding other (checkpoint left in patient) involving a mako checkpoint driver was reported.The event was confirmed.Method & results: -product evaluation and results: the alleged failure is confirmed as reported by the complainant.Product cannot be returned as it is left in the patient as reported by the complainant.-clinician review: no medical records were received for review with a clinical consultant.-product history review: review of the device history records indicate devices were manufactured and accepted into final stock with no relevant reported discrepancies.-complaint history review: there are no other complaints with a similar failure mode for this lot.-user guide: a review of the mako tha 4.1 application user guide found the following information relevant to the reported event: remove checkpoints this page is intended to be used as a ¿patient time out¿ to ensure removal of all checkpoints from the patient before shutting down the system.The pelvic and femoral checkpoints can be removed using the ratcheting screw driver handle with the 3.5 mm hex head straight screwdriver.It is recommended that screw holding forceps are used to assist in checkpoint removal.When the surgeon has confirmed removal of both the pelvic and femoral checkpoints from the patient, the mps can select ¿done¿.Conclusions: the alleged failure mode was confirmed because the product was not available for inspection.No additional investigation or specific actions are required.If additional information is received then the complaint will be reopened.

Brand Name
CHECKPOINT 3.5MM HEX X 15MM STERILE
Common Device Name
ORTHOPEDIC STEREOTAXIC INSTRUMENT
Manufacturer (Section D)
MAKO SURGICAL CORP.
3365 enterprise ave
weston FL 33331
Manufacturer (Section G)
MAKO SURGICAL CORP.
3365 enterprise ave
weston FL 33331
Manufacturer Contact
anna ryan
raheen business park
limerick NA
EI   NA
61498200
MDR Report Key22199392
Report Number3005985723-2025-00260
Device Sequence Number18070974
Product Code OLO
UDI-Device Identifier00848486002978
UDI-Public00848486002978
Combination Product (Y/N)N
Initial Reporter CountryJA
PMA/510(K) Number
K112507
Number of Events Summarized1
Summary Report (Y/N)N
Device Implanted Year2025
Reporter Type Manufacturer
Report Source Health Professional
Initial Reporter Occupation Physician
Type of Report Initial,Followup
Report Date (Section B) 10/27/2025
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Catalogue Number116230
Device Lot Number29023700-001
Was Device Available for Evaluation? No
Is the Reporter a Health Professional? Yes
Type of Report(Section G)Follow-Up
Initial Date Received by Manufacturer 05/22/2025
Supplement Date Received by Manufacturer09/27/2025
Initial Report FDA Received Date06/12/2025
Supplement Report FDA Received Date10/27/2025
Was Device Evaluated by Manufacturer? (Y/N) No
Date Device Manufactured09/27/2025
Is the Device Labeled for Single Use? (Y/N) No
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Reuse
Patient Sequence Number1
Patient Age49 YR
Patient SexMale
Patient EthnicityNon Hispanic
Patient RaceAsian